MAUDE Adverse Event Report: SEASPINE ORTHOPEDICS CORPORATION MARINER MIS POLYAXIAL HEAD; SCREW HEAD

SEASPINE ORTHOPEDICS CORPORATION MARINER MIS POLYAXIAL HEAD; SCREW HEAD
Model Number MM1-000020
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation of the returned parts is ongoing.The following reports are also related: 3012120772-2024-00048, 3012120772-2024-00049, 3012120772-2024-00050, 3012120772-2024-00051, 3012120772-2024-00052, 3012120772-2024-00053, 3012120772-2024-00055, 3012120772-2024-00056, 3012120772-2024-00057, possible adverse events loosening of spinal fixation implants may occur due to inadequate initial fixation, latent infection, and/or premature loading, possibly resulting in bone erosion, migration, or pain.
 
Event or Problem Description
On (b)(6) 2024, a patient underwent spinal surgery consisting of seaspine's mariner mis posterior fixation system.On or around (b)(6) 2024, it was observed that "there was a tulip disengagement and set screw fall out post op." revision surgery occurred on (b)(6) 2024.No patient injury was reported.Multiple products were explanted and returned; it is unknown which units were associated with the failure.This report is for 4 of 7 units of lot te183452e.
 
Additional Manufacturer Narrative
The parts were returned and analyzed by product engineers.Visual inspection noted damage to the washer component of 1 unit of mm1-000020 mis polyaxial head, lot: te183452e (3012120772-2024-00051), and non-uniform wear to 1 unit of md1-100016 pointlock set screw, lot: aw167907b (3012120772-2024-00028) and 1 unit of md1-100016 pointlock set screw, lot: aw167910b (3012120772-2024-00047).See related reports for evaluation results.No damage was observed on this unit; it is believed to not have contributed to the reported failures.The following reports are also related: 3012120772-2024-00048, 3012120772-2024-00049, 3012120772-2024-00050, 3012120772-2024-00051, 3012120772-2024-00052, 3012120772-2024-00053, 3012120772-2024-00055, 3012120772-2024-00056, 3012120772-2024-00057.Possible adverse events: loosening of spinal fixation implants may occur due to inadequate initial fixation, latent infection, and/or premature loading, possibly resulting in bone erosion, migration, or pain.
 
Event or Problem Description
On (b)(6) 2024, a patient underwent spinal surgery consisting of seaspine's mariner mis posterior fixation system.On or around (b)(6) 2024, it was observed that "there was a tulip disengagement and set screw fall out post op." revision surgery occurred on (b)(6) 2024.No patient injury was reported.10 md1-100016 pointlock set screws and 10 mm1-000020 mis polyaxial heads were returned; at the time of the initial report it was unknown which units were associated with the failure.This report is for 4 of 7 units of lot te183452e.

Brand Name
MARINER MIS POLYAXIAL HEAD
Common Device Name
SCREW HEAD
Manufacturer (Section D)
SEASPINE ORTHOPEDICS CORPORATION
5770 armada dr.
carlsbad CA 92008
Manufacturer (Section G)
SEASPINE ORTHOPEDICS CORPORATION
5770 armada dr.
carlsbad CA 92008
Manufacturer Contact
amanda fonseca
5770 armada dr.
carlsbad, CA 92008
7602165655
MDR Report Key19590076
Report Number3012120772-2024-00054
Device Sequence Number16982707
Product Code NKB
UDI-Device Identifier10889981177805
UDI-Public10889981177805
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K232566
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMM1-000020
Device Catalogue NumberMM1-000020
Device Lot NumberTE183452E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2024
Supplement Date Received by Manufacturer08/30/2024
Initial Report FDA Received Date06/21/2024
Supplement Report FDA Received Date09/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown